MAUDE Adverse Event Report: SYNTHES GMBH CURVED PELVIC OSTEOTOME 20MM WIDTH

SYNTHES GMBH CURVED PELVIC OSTEOTOME 20MM WIDTH
Model Number 03.100.039
Medical Device Problem Codes Break (1069); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, this is t by 5.3 involving two pieces exertion of curved pelvic osteotome 20mm width & curved pelvic osteotome 15mm width.These items are dull and chipped.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.This complain involves two (2) devices.This report is for one (1) curved pelvic osteotome 20mm width this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that curved pelvic osteotome 20mm width was found signs of worn and stripped from the tip.The distal cutting edges are dull as reported.The observed condition was consistent as an end of life indicator for the device.The device is not broken.After a visual inspection, it was determined that the reusable instrument device was worn, stripped and dull from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed worn of curved pelvic osteotome 20mm width would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 03.100.039, lot number: t948125, manufacturing site: tuttlingen, release to warehouse date: 29-apr-2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was completed successfully with no surgical delay.

Brand Name
CURVED PELVIC OSTEOTOME 20MM WIDTH
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17090936
Report Number8030965-2023-07319
Device Sequence Number2905892
Product Code HWM
UDI-Device Identifier10886982070883
UDI-Public(01)10886982070883
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.039
Device Catalogue Number03.100.039
Device Lot NumberT948125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CURVED PELVIC OSTEOTOME 15MM WIDTH
Patient SexUnknown